Forum

For the Ladies out there!

Hello Ladies,

I have noticed that my menstrual cycle is out of control, I bleed in between periods and they feels a-lot more painful compared to when I was younger.

I have been taking Gilenya for aprox 2years but noticed my periods getting worse even before then. Ive even started to take Yasmin to help regulate these but I really don’t like taking the tablet :frowning: I wanted to avoid it if I could.

Doctors have given me smears, ultra sounds…and accorrding to them there is nothing wrong. I also tend to bleed after exercise.

Some words of advise would be most helpful

Thanks

Ike x

Bleeding between periods isn’t normal unless, possibly, you have just gone on the contraceptive pill. Bleeding after exercise certainly isn’t normal. I disagree with your doctors’ view that there is nothing wrong because what you are experiencing is not normal, so there has to be some cause or explanation. I’d want to know what that explanation is.

I’d go back to the GP and ask for an explanation of why you still have these problems when there is nothing wrong. Can you see a female GP?

I hope you get some answers soon.

go back to the GP, something is up. there are other things to take to try to regulate your period, not just pills so maybe ask about that. its generally not “normal” for a womens cycle to change that way

i dont think asking for a female doc would make a difference, i’ve had worse luck with female doctors who just think major cramps, throwing up etc is normal :frowning: no matter the sex of the doctor, you have to be a little “loud” with these things so something will be done

This doesn’t sound like an MS or MS drug issue to me (but I could be wrong about this). It sounds like possibly a hormonal contraception issue, possibly a menopause issue or possibly something more serious. I think that ‘breakthrough bleeding’ is quite common in the first two cases. Could one of these things apply to you? It seems difficult to know what more to do if you have already had smears and ultrasounds and they haven’t shown a cause of the problem.

I have been on Gilenya for over a year now and had no signs of a monthly since I started drug. I must admit I am at menapause age. I think it is the gilenya, as I have read about other women having monthly problems.

Hi Ike,

Have you had any blood test done? Reason i ask is that i had mine done for diabetes & at the same time they tested for other things, anyway my Thyroid was underactive (go tomorrow for a repeat blood test to see if it was just a blip). When i saw the dr for my results, my oh had told me to mention my periods as they are now all over the place & i get terrible cramps but i didn’t get chance as she asked me first what they were like. Apparently its one of the symptoms. Go back & ask for this test, atleast if its ok then you can rule that one out.

Good luck

Lisa x

hi girls. my periods wer usually non existent when i was on depo provera. i now have implanon, this is 2nd one. and they last(loosly)3 yrs. ive bled loads, n have no pattern. ill b back on depo rather than have this again. this year i must ave spent loads on tampax.

i concerned as i shouldn bleed as often as i do. afte sex, n when ive been busy, n acive. its v painful at times.and heavy

i startd to take gilenya o 33rd july ws on beta iterfeon 1a prior to that ince 1998

can these drugs uset tha side o thigs ??